MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ACTIS COLLARED STD SIZE 7; HIP FEMORAL STEM

DEPUY IRELAND - 9616671 ACTIS COLLARED STD SIZE 7; HIP FEMORAL STEM
Catalog Number 101011070
Medical Device Problem Codes Tear, Rip or Hole in Device Packaging (2385); Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was sterile plastic packaging around implant contained a sizable hole and crack in causing sterility to be questioned.There was no damage to the box that the implant came in.The nurse did not mishandle the packaging.It was noticed before transfer to sterile field.Due to question of sterility of packaging, implant was not used and a different implant was opened.Doe: (b)(6) 2024.Affected side: unknown hip side.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information was received: the implant in question is an actis sz 7 standard stem.Reference number: 1010-11-070.Lot number: 3876457.The patient was not harmed because the implant was not used due to questionable sterility of the implant itself.A different stem of the same size was used without any issue in its packaging.There was a delay in the surgery of about 10 minutes since i had to obtain a new actis stem sz 7 std for use in the case.Thankfully we had another stem on hand and were able to complete the case without a more significant delay.If this were not the case, the delay could have been upwards of an hour.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: a1, a2, b5 if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that on (b)(6) 2024, there was sterile plastic packaging around implant contained a sizable hole and crack in causing sterility to be questioned.There was no damage to the box that the implant came in.The nurse did not mishandle the packaging.It was noticed before transfer to sterile field.Due to question of sterility of packaging, implant was not used and a different implant was opened.The product was returned to depuy synthes for evaluation.Visual analysis of the returned device found that the outer cardboard box of the actis collared std size 7 was severely damaged at the right side, the shrink-wrap plastic was torn.Additionally the tyvek seal was completely removed and was not returned, the blister packaging was damaged too, matches with the damaged found at the right side of the outer cardboard.The inner pouch had not been opened, and the integrity of the pouch seal was intact.It can therefore be concluded that there is no impact on sterility of the device.The potential cause of the observed complaint condition cannot be traced to a manufacturing issue.Once the product leaves depuy synthes control, it is unknown what environment conditions or human intervention or manipulation the packaged products are exposed to during that time.Therefore the suspected cause is traced to transport/storage outside of depuy synthes control.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the actis collared std size 7 would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to transport/storage and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a search of the depuy nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.

Brand Name
ACTIS COLLARED STD SIZE 7
Common Device Name
HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19837280
Report Number1818910-2024-15899
Device Sequence Number17804434
Product Code MEH
UDI-Device Identifier10603295380474
UDI-Public(01)10603295380474(17)320630(10)3876457
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K202472
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number101011070
Device Lot Number3876457
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2024
Supplement Date Received by Manufacturer07/29/2024
08/05/2024
09/10/2024
Initial Report FDA Received Date07/26/2024
Supplement Report FDA Received Date08/01/2024
08/08/2024
09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexUnknown